Alert archive / Florida / Areal Flood Warnings in 2014
Areal Flood Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Sep 26, 2014, 8:05 PM EDT for Seminole County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 8:05 PM EDT (00:05 UTC)
- Expired
- Sep 26, 2014, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WGUS42 KMLB 270005 FLWMLB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 805 PM EDT FRI SEP 26 2014 FLC117-270130- /O.NEW.KMLB.FA.W.0013.140927T0005Z-140927T0300Z/ /00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEMINOLE- 805 PM EDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WARNING FOR THE LITTLE WEKIVA RIVER IN... WESTERN SEMINOLE COUNTY IN FLORIDA... * UNTIL 11 PM EDT. * AT 755 PM EDT...RESIDENTS ALONG THE LITTLE WEKIVA RIVER...WEST OF LONGWOOD AND NORTH OF ALTAMONTE SPRINGS...REPORT A SIGNIFICANT RISE AND FAST FLOWING WATER THIS EVENING. WATER LEVELS ARE ENCROACHING ON BACK YARDS. SOME ROADS RIGHT ALONG THE RIVER MAY BECOME INUNDATED WITH SEVERAL INCHES OF WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ONLY TWO FEET OF WATER CAN MAKE MOST VEHICLES BUOYANT. THE HEAVY RAINFALL FROM EARLIER TODAY CONTINUES TO DIMINISH AND WILL TAPER OFF BY 9 PM. ADDITIONAL SHOWERS WILL REDEVELOP ON SATURDAY BUT RAINFALL AMOUNTS SHOULD BE MUCH LESS THAN TODAY. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING NOW OR IS IMMINENT. && LAT...LON 2877 8136 2867 8136 2867 8140 2876 8142 $$ KELLY
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 4:05 PM EDT, 4 hours earlier.
Area forecast discussion, Sep 26, 4:05 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EDT FRI SEP 26 2014 .DISCUSSION... TONIGHT...H85-H70 THETA-E BNDRY DRAPED OVER THE NE FL AND THE BIG BEND COUPLED WITH A BAND OF +SHRAS/TSRAS OVER N LAKE/VOLUSIA COUNTIES SUGGEST THE STUBBORN FRONTAL BNDRY HAS RETREATED N OF THE I-4 CORRIDOR. DEEPENING E/SE FLOW WILL PULL SLIGHTLY DRIER AND MORE STABLE AIR INTO THE CWA. HOWEVER...LATEST RUC ANALYSIS SHOWS UPSTREAM H100-H70 MEAN RH REMAINS AOA 75PCT WHILE A BROAD AREA OF ENHANCED H85-H50 VORTICITY CONTINUES TO BLANKET THE CENTRAL/SRN PENINSULA. UPR LVLS NOT IN PLAY OVERNIGHT AS H30-H20 WINDS HAVE DECREASED TO ARND 10KTS OVER MOST OF CENTRAL FL. WITH LIMITED MID/UPR LVL DYNAMIC SUPPORT...PRECIP OVER THE INTERIOR WILL DISSIPATE BY LATE EVNG AS THE CURRENT CONVECTION BURNS UP THE AVAILABLE ENERGY WELL BEFORE SUNSET. THE ONSHORE FLOW...MOISTURE... AND INSTABILITY WILL COMBINE TO ALLOW CHC/SLGT CHC OF COASTAL SHRAS...BUT THERE WILL BE ENOUGH OF A SE STEERING COMPONENT THAT WILL CARRY ANY ACTIVITY UP THE COAST RATHER THAN PUSHING IT INLAND. WILL END PRECIP OVER THE INTERIOR BY 02Z...CONTG ALONG THE COAST OVERNIGHT. CLOUD COVER AND LIGHT ONSHORE BREEZE KEEP MIN TEMPS IN THE L/M70S. SAT-SAT NIGHT... WEAK RIDGING WILL NUDGE INTO THE LCL ATLC AS THE INVERTED TROF OVERHEAD PUSHES INTO THE CENTRAL GOMEX SFC. DEEP E/SE FLOW WILL PUSH SLIGHTLY DRIER AIR INTO CENTRAL FL...THOUGH PWAT VALUES WILL ONLY DIMINISH TO ARND 2.0". TEMP PROFILE WILL REMAIN RATHER WEAK AS UPSTREAM H70 TEMPS INCREASE TO ARND 9C...H50 TO ARND -5C...YIELDING LAPSE RATES ARND 5.6C/KM AT BEST. STILL...THE WIND FIELDS REFLECT A FAIRLY TYPICAL LATE SUMMER PATTERN OF DIURNAL CONVECTION WITH THE ERLY FLOW FORCING PRECIP TOWARD THE W FL COAST THRU THE DAY. SCATTERED SHOWERS AND ISOLATED STORMS NEAR THE EAST COAST IN THE MORNING WILL SHIFT INLAND...POPS WILL REFLECT THIS MOTION WITH 40PCT NEAR THE COAST AND 50PCT INTERIOR. LCL HEAVY RAIN THREAT WILL CONTINUE AS THE H85-H50 STEERING FLOW WILL NOT SUPPORT WRLY STORM MOTION MUCH HIGHER THAN 10MPH. CONSIDERABLE CLOUDINESS WILL CONTINUE WITH HIGH TEMPERATURES IN THE UPPER 80S COAST TO NEAR 90 OVER THE INTERIOR. SUN-SUN NIGHT...(PREV DISC) DEEP MOISTURE REMAINS ACROSS E CENTRAL FL WITH LOW LVL SE FLOW AND THE GFS MODEL INDICATING SFC LOW PRESSURE DEVELOPING NEAR THE NRN GULF COAST LATE IN THE DAY. APPEARS ANOTHER MID LVL S/W DISTURBANCE ACROSS THE SRN PENINSULA WILL LEAD TO A CONVECTIVELY ACTIVE AFTERNOON FOR E CENTRAL FL WITH MID LVL FLOW FROM S/SSW FOCUSING SHOWERS AND STORMS ACROSS THE AREA BY AFTERNOON AND OVER THE INTERIOR IN THE LATE AFTN AND EVENING. LOCALLY HEAVY RAIN WILL AGAIN BE A CONCERN WITH STORMS MOVING FROM THE SOUTH TO NORTH AT AROUND 10 MPH. EXTENDED...(PREV DISC) MON-TUE...HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND TUESDAY AS A 500 MB S/W TROUGH ACROSS THE SE STATES ALLOWS AN AREA OF LOW PRESSURE TO DEVELOP ACROSS THE FL PANHANDLE MONDAY AND MOVE ENE OFF THE GA/SC COAST BY TUE AFTERNOON. GFS INDICATES SEVERAL MID LVL IMPULSES WILL MOVE ACROSS THE PENINSULA ON MONDAY AHEAD OF THE MAIN S/W TROUGH TO THE NORTH. WITH DEEP MOISTURE RETURNING OVER FL FROM THE ERN GULF AHEAD OF THIS SYSTEM SHOWERS AND THUNDERSTORMS WILL BE LIKELY MONDAY AND ACROSS MUCH OF THE AREA TUESDAY AS WELL AHEAD OF THE NEXT FRONT. WITH THE HEAVY RAINFALL ACROSS PORTIONS OF EAST CENTRAL FL THE PAST WEEK...THE RISK FOR LOCALLY HEAVY RAIN WITH STORMS APPEARS LIKELY LEADING TO THE RISK OF FLOODING AS WE STAY IN THE WET PATTERN INTO EARLY NEXT WEEK. WED-FRI...00Z GFS/ECMWF BEGIN TO SHOW SIGNIFICANT DIFFERENCES ON THE SOUTHWARD PROGRESSION OF THE DEEP MOISTURE AND COOL FRONT INTO MID WEEK TO LATE. THE GFS BRINGS SOME A MUCH DRIER AIRMASS ACROSS NRN/CENTRAL SECTIONS WED/THU WHILE THE ECMWF KEEPS DEEP MOISTURE OVER CENTRAL FL. HAVE TRENDED TOWARD A BLEND OF THESE TWO SOLUTIONS WITH SOMEWHAT HIGHER RAIN CHANCES LINGERING WED/THU ACROSS THE SOUTH HALF OF THE AREA. RAIN CHANCES WILL BE NEAR CLIMO INTO FRIDAY WITH ADEQUATE MOISTURE FOR SHOWERS AND A CHANCE OF STORMS. && .AVIATION... WINDS: THRU 27/01Z...N OF KMLB-KISM E/NE ARND 10KTS BCMG E...S OF KMLB-KISM E/SE ARND 10KTS. BTWN 27/01Z-27/04Z...BCMG E/NE AOB 5KTS ALL SITES...CONTG THRU 27/13Z. AFT 27/13Z...E/SE 8-12KTS ALL SITES. CIGS/VSBYS: THRU 27/00Z...NW OF KMLB-KOBE NMRS MVFR/SCT IFR SHRAS/ISOLD LIFR TSRAS...E OF KMLB-KOBE ISOLD MVFR SHRAS...STORM MOTION NW ARND 10KTS. BTWN 17/00Z-17/03Z...N OF KMLB-KOBE SCT MVFR SHRAS/ISOLD IFR TSRAS...S OF KMLB-KOBE ISOLD MVFR SHRAS. AFT 17/03Z...ISOLD MVFR SHRAS COASTAL SITES...VFR INTERIOR SITES. && .MARINE... TONIGHT...FRONTAL BOUNDARY HAS RETREATED INTO THE NRN PENINSULA/BIG BEND REGION...ALLOWING A LIGHT TO GENTLE E/SE BREEZE TO DVLP ACRS THE LCL ATLC IN ITS WAKE. WIND BCMG GENTLE TO MODERATE OVERNIGHT AS A WEAK OFF THE CAROLINA COAST BEGINS TO DAMPEN OUT AS HI PRES BUILDS OFF THE MID ATLC COAST. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE... MAINLY DUE TO A 2-3FT ERLY SWELL...DOMINANT PERIODS ARND 8SEC. SAT-TUE...E WNDS 10-15KTS KNOTS ON SAT BCMG SE ARND 10KTS FOR SUN. SEAS 3FT NEAR SHORE TO 4FT OFFSHORE IN AN ERLY SWELL. WINDS BCMG S/SW ON MON AHEAD OF THE NEXT FRONT. FRONT WILL PUSH INTO N FL ON TUE WITH W/SW WINDS INCRSG TO 10-15KTS. HIGHER PRECIP COVERAGE MON-TUE WITH STORMS MVG OFFSHORE EAST AFTN. SEAS 3FT NEAR SHORE AND UP TO AROUND 4 FT OFFSHORE. && .HYDROLOGY... ST JOHNS RIVER AT ASTOR REMAINS WITHIN ACTION STAGE AS OF FRIDAY AFTERNOON. THE NORTHERLY WIND FLOW THAT WAS HELPING TO CONTRIBUTE TO THE HIGH RIVER LEVELS ON THURSDAY HAS ABATED...HOWEVER...HEAVY RAIN OVER THE BASIN NEAR ASTOR WILL CONTINUE TO KEEP THE RIVER LEVEL ELEVATED THROUGH THE WEEKEND. LEVELS WILL REMAIN AT OR JUST SLIGHTLY BELOW ACTION STAGE FOR THE NEXT FEW DAYS. SHINGLE CREEK NEAR CAMPBELL CONTINUES TO SLOWLY FALL AS OF FRIDAY AFTERNOON...HOWEVER...RECENT HEAVY RAINS THIS AFTERNOON WILL LIKELY CAUSE THE RIVER TO LEVEL OFF...IF NOT SLOWLY RISE THROUGH THIS EVENING REMAINING JUST BELOW ACTION STAGE. THIS AREA IS MORE SUSCEPTIBLE TO FASTER RISES THAN THE ST JOHNS...SO WILL CONTINUE TO MONITOR AND RUN LOCAL MODEL AS NEEDED OVER THE NEXT FEW DAYS. ELSEWHERE...ANY HEAVY RAINFALL ON ALREADY SATURATED GROUND MAY AGGRAVATE ANY ONGOING STANDING WATER ISSUES AND LEAD TO ADDITIONAL MINOR FLOODING. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 77 89 / 30 40 30 50 MCO 74 91 75 91 / 30 50 20 50 MLB 77 87 78 88 / 30 40 30 50 VRB 75 89 77 90 / 30 40 30 50 LEE 74 92 75 91 / 30 50 20 50 SFB 74 92 75 92 / 30 50 20 50 ORL 75 92 76 92 / 30 50 20 50 FPR 76 88 77 89 / 30 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW RADAR/IMPACT WX.......CRISTALDI HYDROLOGY.............ULRICH
Hazardous weather outlook, Sep 26, 11:20 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT FRI SEP 26 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1120 AM EDT FRI SEP 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE STALLED FRONTAL BOUNDARY THAT HAS BEEN ACROSS CENTRAL FLORIDA FOR THE PAST FEW DAYS HAS MERGED WITH AN EASTERLY WAVE JUST TO THE EAST OF THE STATE THIS MORNING. THIS WILL SLOWLY PUSH THE BOUNDARY WEST ACROSS THE PENINSULA THROUGH TONIGHT. AS WITH THE PAST FEW DAYS...THE PRESENCE OF THESE BOUNDARIES COUPLED WITH VERY DEEP MOISTURE AND DAYTIME HEATING WILL RESULT IN ANOTHER AFTERNOON OF NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS. THE GREATEST CHANCE FOR STORMS NEAR THE COAST WILL BE THROUGH EARLY AFTERNOON...AS DEVELOPING EASTERLY FLOW FOCUSES HIGHER RAIN CHANCES WESTWARD OVER THE INTERIOR FROM LATE AFTERNOON THROUGH EARLY EVENING. THE MAIN THREATS FROM TODAY'S STORMS ONCE AGAIN WILL BE TORRENTIAL RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES. BRIEF WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS... WHICH WILL MOVE TOWARD THE WEST TO NORTHWEST AT ABOUT 10 MPH. .FLOOD IMPACT... LOCALIZED FLOODING CONTINUES TO BE A CONCERN ACROSS EAST CENTRAL FLORIDA. STRONGER SHOWERS AND STORMS TODAY WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL IN A 60 TO 90 MINUTE PERIOD WITH HIGHER AMOUNTS IN A FEW SPOTS. ANY HEAVY RAINFALL ON ALREADY SATURATED GROUND WILL AGGRAVATE ANY ONGOING STANDING WATER AND FLOODING ISSUES AND LEAD TO ADDITIONAL FLOODING ESPECIALLY IN LOW LYING AREAS. MOTORISTS ARE REMINDED TO NEVER DRIVE OVER WATER COVERED ROADS AS THE WATER MAY BE TOO DEEP TO ALLOW YOUR VEHICLE TO CROSS SAFELY AND MAY OBSCURE WASHOUTS...CULVERTS OR OTHER LOW SPOTS. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCAL WIND GUSTS TO AROUND 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. BOATERS SHOULD BE ALERT FOR STORMS APPROACHING FROM THE EAST AND SOUTHEAST TODAY. SEEK SAFE HARBOR IF SKIES LOOK THREATENING. .WATERSPOUT IMPACT... ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR DEVELOPMENT OF FUNNEL CLOUDS OR WATERSPOUTS NEAR OR OVER THE INTRACOASTAL WATERWAY...THE NEAR SHORE ATLANTIC...AND THE NORTH SHORE OF LAKE OKEECHOBEE. .RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER AT ASTOR IS NOW AT ACTION STAGE AND EVEN WITHOUT ADDITIONAL RAIN...WILL LIKELY TO STAY AT OR NEAR THAT LEVEL FOR SEVERAL MORE DAYS...CAUSING MINOR INUNDATION OF PROPERTY AND RIVER ACCESSES IN THE AREA. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE MODERATE THREAT FOR RIP CURRENTS AND ROUGH SURF AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST BETWEEN ABOUT NOON AND 6 PM DUE TO TIDAL EFFECTS. CHECK WITH YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAINFALL CHANCES WILL REMAIN ABOVE NORMAL THROUGH EARLY NEXT WEEK. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WITH AGGRAVATION OF STAND WATER PROBLEMS AND INUNDATION OF ROADS AND OTHER POORLY DRAINED URBAN AND LOW LYING AREAS POSSIBLE. A FRONTAL BOUNDARY MOVING INTO THE AREA EARLY IN THE WEEK MAY BRING SLIGHTLY DRIER CONDITIONS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... AS FLOODING REMAINS A CONCERN...SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF ANY WARNINGS ARE ISSUED FOR YOUR AREA. PLEASE CONTINUE TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR MORE...AND REPORT ANY INSTANCES OF SIGNIFICANT FLOODING OF OR PROPERTY. MOSES/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:46 PM EDT | Areal Flood Advisory | MLB | Lake, Seminole, Volusia | 119 min |
Nearby
Areal Flood Warnings in Florida, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.